Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Bloody Acne is ruining my face

(14 Posts)
lighthouse Fri 11-Sep-09 14:51:04

I get these hard lumpy spots that wont go anywhere I get annoyed and start trying to squeeze them but makes it worse. I have got a night out and a ball this weekend and I look awful. What do I do?? at 31 this shouldn't be happening.

BoysAreLikeDogs Fri 11-Sep-09 14:51:46

Go to the doctor, get referred to a skin specialist

SixtyFootDoll Fri 11-Sep-09 14:58:23

I have these lighthouse, my skin is very lumpy/ bumpy.
I have recently decided to use products that dont contain lanolin, have switched to the Boots sensitive range, only a week in but my skin is starting to look better.

catwalker Fri 11-Sep-09 15:03:45

Lighthouse - yes, the best course of action is to see a specialist, though this can sometimes take time to arrange. You will need to see your GP anyway to arrange this and they may feel that, if it's just started, they want to treat you themselves first before referring you. Your GP can prescribe antibiotics or topical antibiotic lotion (alypaly in the thread below recommends Zineryt) but different things work for different people. Trouble with antibiotics is they can take a while to work (although from my experience if they are going to work they usually do so quite quickly. They also cease to be effective after a while and then you need to find a new one that works for you.

A specialist can prescribe roaccutane though this is a heavy duty medicine and you mustn't get pregnant while you are taking it. Side effects include very dry skin/ lips/inside of nose, depression, night sweats and raised cholesterol levels. I think a specialist would want to go down the antibiotic/lotion route before putting you on this.

catwalker Fri 11-Sep-09 15:05:07

Lighthouse, I meant to add, there is also a treatment called N-Light which I have heard one or two people say is very effective. You have to pay for it at a private clinic but might be worth googling if you're really desperate.

lighthouse Fri 11-Sep-09 15:11:32

Thanks everybody, I have just made an appointment for Monday. My face is so painful too. This is a nightmare at my age.

Seems to be getting worse too as before it just used to be around the time of my periods.

BitOfFun Fri 11-Sep-09 15:25:06

Do you think PCOS may be an issue? It might be worth mentioning to the GP.

hazeyjane Fri 11-Sep-09 15:30:26

Are you on the pill? I found my acne was a lot worse when I was.

The things that i found that helped was drinking tons of water, simplifying my skincare regime (eg I use a glycerin perfume free soap to wash my face, olay sensitive moisturising lotion, and try to stick to the same make up - whenever I try to change anything my skin flares up). I found that anything I put on designed to help acne, made the spots worse and also made my skin dry and itchy.

HeadFairy Fri 11-Sep-09 15:32:46

I've had two terrible bouts of acne in my 30s (when I say bouts, I mean they lasted 6months) and each time my gp prescribed me tetracycline antibiotics, which I took for 6 months. It has worked both times, but it can make you sun sensitive. I haven't tried roaccutane though so can't comment.

Wigglesworth Fri 11-Sep-09 15:57:25

I had acne and I decided to pay privately (after no sucess with NHS methods) to see a skin specialist who prescribed roaccutane, I was on it for a few months and I have not a spot since, honestly.
It is the best thing I ever did, I had dry skin and lips and I had some cracking bogies too but it was worth it. I had to have blood tests every few weeks and couldn't eat anything with high levels of vitamin A (liver for example). As someone else mentioned it is VERY important that you do not get pregnant during and for a few months after treatment.
It is excellent but can have side effects too.

macherie Fri 11-Sep-09 16:07:47

I had a spate of dreadful spots, my friend is a dermatologist, she told me to try ROC Retin Ox Serum or night cream
(you can get it at Boots) as it contains retinol which is great for spots and wrinkles. It worked like a dream. As long as keep using it I have no spots, if I run out for a couple of days they start to reappear.

If it hadn't worked she would have prescribed a stronger Retinol cream before trying anything more drastic like Roaccutane.

raindroprhyme Sun 13-Sep-09 21:46:32

just to say again Roaccutane is available on the NHS. thereis no need to pay for it privately. It does have to be prescribed by dermotologist so you need to get a referral from your GP.

intreating what you say about ROC macherie i will give that a go my skin is awful at the moment.

Jayski Wed 30-Sep-09 16:44:32

Hey Wigglesworth, tried PM'ing you but it didn't allow me, would it be possible for me to talk to you about your experience with paying privately please?

castlesintheair Wed 30-Sep-09 16:51:19

It sound's like a hormonal imbalance. I had a similar problem. I had 2x accupuncture sessions and my skin has cleared up completely. I've since had another 3x sessions which has resolved my heavy periods, back trouble and insomnia, in case you are interested!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now